MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Model Number 1009666J
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in the first diagonal (1st) artery.A 2.75x15mm nc trek balloon dilatation catheter (bdc) was advanced for post-dilatation, however the bdc met resistance with the ht bmw universal ii guide wire (gw) and became stuck on the guide wire preventing it from reaching the target lesion.The bdc was inflated one time, close to the target lesion, however the balloon did not deflate.Damage was noted to the shaft of the bdc which was preventing the balloon from deflating.The inflated balloon and the guide wire were removed from the anatomy.A 190cm j bmw universal ii gw was then advanced to the target lesion with resistance met from the anatomy and an abbott balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis found that the teflon coating was scratched.No additional information was provided.
 
Additional Manufacturer Narrative
The additional two devices referenced are filed under separate medwatch report numbers.The device was returned for analysis.The reported difficult to advance was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.He investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the reported/noted multiple damages to the balloon dilatation catheter (see (b)(4)) resulted in the reported difficult to advance.The noted scraped teflon coating is most likely due to the torque device being tightened against the guidewire.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
H10: reference (b)(4).Was filed under another mfr number.No other reports were filed.B1: filed in error.Not reportable.H10: reported 2 additional reports were filed, but only one was deemed reportable and was filed.
 
Event or Problem Description
Subsequent to the previous report, it was noted that this report was filed in error.This event was deemed as not reportable.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15677706
Report Number2024168-2022-11076
Device Sequence Number2303510
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public08717648118777
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number2020971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown